3.06.2009

FDA Warns About Risk of Wearing Medicated Patches During MRIs

Certain adhesive patches that deliver medication through the skin have been found to be a risk to patient safety. The patches, if worn while undergoing magnetic resonance imaging scans or MRIs, can cause skin burns, says the U.S. Food and Drug Administration today.

The patches of concern include both brand name and generic products and patches purchased over the counter without a prescription.

The FDA issued the Public Health Advisory on transdermal drug patches after learning that a warning was missing on some patches that contain aluminum or other metals in their non-adhesive backing. The backing is the portion of the patch not in direct contact with the skin. While not attracted to the magnetic field of the MRI, the metal can conduct electricity, generating heat which can cause burns. Users of the patches reported receiving skin burns at their patch site when wearing the patch during an MRI scan.

source: U.S. Food and Drug Administration

1 comment:

LC David said...

This is really nice excellent blog post....
Burn Fat